h1

I’m sweating…and it ain’t cause it’s summer!

August 9, 2010

At my most recent follow-up with my oncologist, I received confirmation about something we already suspected…my body is in menopause due to the chemo. I have not had a menstrual period since March 2008, before I conceived chemobaby, so it was no surprise. So I don’t know if I am “going through” menopause the way women normally do…at some point do the symptoms stop? I have no clue.

Mentally, I feel relatively fine, but I get hot flashes, frequent gas and have a lagging libido. My doctor attributes my symptoms to the medication I am taking, called Tamoxifen. Now that the post-menopausal state has been  confirmed, he has prescribed a different medication that is more effective for post-menopausal women. This medication has similar side affects but to a lesser degree. So I’m hoping that I’ll start feeling a little better once I’ve been on the new medication for a while.

I know that I’m am forever a changed person after everything I have been through, but I just want to feel like “me” again. That’s not too much to hope for…is it?

Advertisements

8 comments

  1. Wow, Nancy, I’m sorry about that; I hope you feel like yourself soon—I do think menopause is a “stage” not a lifestyle. I don’t think you continue to feel the hot flashes, etc for the rest of your life. But I think it can last a little while. I hope these new meds help you with that.

    Can’t wait to give you a big fat hug this weekend! xoxoxo


    • Thanks Christina! He’s going to wait and see how I feel with the new medication. We can research other hormone replacement options after that. Can’t wait to see you all this weekend.


  2. Nancy that bites! I hope you get your mojo back soon! I think plenty of good wine might help with the hot flashes. Then you won’t feel the difference! Miss you!!!


    • Hi Dawn,

      Surely knowing me for the wino that I am I have already tried that. No luck, sorry! Hope you are enjoying your adventures in DC. We all miss you!


  3. one more reason why cancer sucks. I’m not looking forward to this part either


  4. Judy, I don’t think chemo affects everyone this way and the side affects of the meds I would imagine must vary as well. Hang in there!


  5. I hear ya sistah! Hey-thanks for leaving a comment on my blog. I just read about your meeting with Mr. Ornery in the elevator & now I feel like a whiner. 😦

    I had a full hysterectomy (I’m BRCA2+) so I’ve been post-menopausal since February. I get fairly frequent hot flashes & have zero libido.

    Oh, and vaginal dryness. Nice, right?

    I think it, too, is adding to my funk right now. I’m on Femara–is that what you’re now taking?

    Either way…we’re alive! And, your baby is walking–wonderful!! Again, thanks for stopping by my blog…I really do appreciate it! 🙂


    • Hi Jessica! Yes, we are alive indeed! Everyone has tough days though, even super chemomamas like us! I’m not on any hormone therapy at the moment…hopefully that’s coming soon. Thanks for stopping by!



Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: